I havent officially been diagnosed with anxiety, but I have an appointment with a psychiatrist next week. I'm 22 years old and from what i thought, pretty healthy. Then, back in june, i started getting headaches. My dr just kept putting me on a ton of pills, nothing helped. then i started feeling "jumpy" or like startled like i'd get goose pimples just sitting and watching tv.I started feeling like my entire body was on fire. if i got up to walk it off, i felt like i was going to faint. then i started getting chest pains, which i was told was costrochondritis. i am petrified that i'm just gonna die in my sleep. i know i'm stressed out, but how do i know if the symptoms i am having are actually panic attacks or not something more serious? I've had ct scans, chest x-rays and blood work. the only thing i've had is mono. i've been in and out of the ER because my PCP wont do anything for me. now i've had this loud buzzing noise in my ears for weeks with horrible leg cramps and it drives me crazy. now i'm gonna go to an ear, nose and throat doc. the ER doc put me on xanax, but, i'm WAY too paranoid to take it. i'm not allergic to any meds, but i have myself conviced that i'm gonna die in my sleep. Can anyone shed some light on this? oh, by the way, i stopped drinking and smoking cold turkey too. could it be withdrawls?
do take the xanax, its safe and will help you a lot, it may sedate you strongly at first if not used to it
I hope it can be worked out as to whats wrong with you, feeling on fire can be from taking lots of niacin
sounds like you are too afraid of everything, its possible to develop the habit of being too afraid, sounds like some hypochondria too
spa baths, jacuzzis or hot tubs can help by relaxing your body, whatever does this also relaxes the mind
You are very anxious and that is what's causing these feelings. You've been checked out right? Nothing found? Try the xanax, even cut the tab in half and see how much better you feel! I just got back on xanax due to extreme anxiety after years of being off of it and anxiety free and right now I actually feel normal. Knock on wood!!!!!!!! Try taking half in the morning and see what happens - the only thing you may find is it makes you a bit sleepy until you get adjusted other than that just pure relaxation. I'm a paranoid med taker too but it came to a point where I needed relief and xanax is helping me.
yeah, i've had countless blood work, ct scan of the head, chest x-rays and i saw an ear nose and throat doctor today. in 2 days i'm meeting with a psychiatrist. some days i feel great, others i feel like i'm taking one attack after another. thats why i feel like it could be something else. i feel like i'm crazy (could be because my mom tells me i am), but, talking on here makes me actually feel normal again
When my axiety started I was about your age. Your mind plays the tricks on your body. I also went for ever test under the sun and it all came out to be nothing...so now it's called anxiety. I was on meds for about 3 years and was fine. I came off them and still fine. Within the last couple of months it all came back and it came back stronger. It started with a feeling that I was on fire...burning from the inside out. That has never happend to me be4 with an attack. After this started I rushed myself to the E.R. I had no idea what this was. After posting my first post on here I asked the question has anyone had this feeling. There were soooo many people on here who have had the same burning feeling from an attack. So...your not going crazy, try to take the meds only when you need it. Theropist will help you come to realize what is causing this anxiety. Also talking on here is a great thing. Everyone on here has helped me out.
I quit smoking a while back and from my own experience do take the Xanax. Its better to be on Xanax than to be smoking. I take .25mg in the AM just to make me "not care" and I still drive and do everything as normal. I was given 2mg in the ER when I had an attack in July and felt like I was "drunk" but a happy kind of buzz.
I would recommend trying it at home when you don't have to go or drive anywhere just to be safe so you can see how you feel.
I was pretty out of it on 2mgs and knew I couldn't drive anywhere, but other people have no problems.
It will help you out a lot, and if you go to a therapist you will feel a lot better in about a month. I absolutely did!
thanx everyone. i took a .25 mg xanax last night, and i actually felt relaxed...even today, no attacks as of yet. i'm still afraid of becoming dependant on them so i'm going to try to only take them when my attacks are really bad. finally going to see my psychiatrist tomorrow...YAY! when i went to the er for an attack a couple of weeks ago, they gave me .5mg of xanax and that made me feel loopy and out of it...so hopefully i can stick with just the low dose. did any of u freqently go to the ER before u were actually diagnosed with having anxiety?
I was in and out of the e.r. so many times before they said I had anxiety. Between every kind of heart test to checking for blood clotts, everything! So the .5 mg of Xanax made you feel loopy huh? My doctor has just givin me .5 mg of Xanax XR, I haven't taken it yet because I am afraid I will be to tired to drive to work. I'm going to start it on Sat when I will be home. What other kind of reactions did you have from it??
none really. i just dont like to drive with it. it just made me overly tired. i went to my psychiatrist and she actually told me to stop taking my xanax and just go on zoloft. that sounds odd to me. she said i have anxiety NOS. have you ever heard of that? also, have you heard of any side affects of zoloft? i have been having a bad fluttering sensation in my chest. it doesnt feel like a panic attack...it just feels uncomfortable. the only thing that i can think of now would be the birth control pill that i am on. i think i'm going to go off of them for a while to see if that might help my attacks.
I tried not taking my pill at all today, and I didnt even have the trace of an attack. I've tried other days not taking my pill and I dont get attacks, but my periods start so heavy that I have to start taking them again. But, i think this time I may just stay off of them because i would rather have my period then think I am dying. What type of pill are you on? I was on Loestrin 24. It is one of the lowest doses you can get. I've always had problems with every birth control pill i have taken.
i am dreadfully afraid of meds too. a psychiatrist prescrbed xanax for me over a week ago and i just worked myself up to such a state of more anxiety with my fear of taken them it was just awful.
i was woken up in the middle of the night before last with a massive panick attack and did not get much better all day. finally i took a xanax last night and straight after i took it had dreadful anxiety attack which i bought on entirely in my own head, RIDICULOUS.
the tablet actually helped me a good deal and i had another one this morning and one this evening it has not taken all of the anxiety away it really has helped.
the fear of medication i see is a very common thread amongst many members and with good reason often through past dreadful experiences. BUT as the psych and the pharmacist pointed out to me xanax is in the valium family so it is not going to give you the dreadful reactions SOME people experience from SSRI's etc.
chin up. positive thoughts and deep breaths.
love and hugs
Today is day 6 on Xanax XR and up to today I have had no problems at all. Today seems like it's a bad day. I'm having the chest pains which makes me think I'm having a heart attack because it can't be anxiety because I'm on meds for that. I hate thinking like this. I know my doctor said I could take an ativan if I get an attack while on the Xanax but isn't this to much medication for one day??
Ativan, in my opinion, is one of the worst anxiety medications you can try to get off of. I dont know if I would take them together...but, I'm leary of anything like that. I would think they are the same type of medicine. When I tried to go off of my ativan, i thought I was dying. I was on the couch throwing up and sweating for almost a week. I missed a lot of work. They said just a low dose of ativan is hard to get off of. I would recommend, just from my experiences that you stay away from the ativan and maybe ask for a higher dose of the xanax. Keep me posted on how you are doing.